Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have lot of red spot next to clitoris, very painful to touch. Cause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I have a red very painful spot next to my clitoris. It is NOT a bump and is NOT a pustulated, just red and very painful to the touch. This has happened before and it's typically before my period and lasts a few days. I feel totally fine other wise.
Posted Tue, 15 Oct 2013 in Women Sexual Problems
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Inflamed hair follicle is likely.

Detailed Answer:
Thanks for trusting us with your health concern.
The red very painful spot near the clitoris could be an inflamed gland or an ingrown hair. The infection in the area and pain can be triggered by shaving the area near the periods.
Most of the times it can be relived by hot fomentation and local antibiotic cream like Neosporin. Taking a mild pain killer like ibuprofen will also help. In case there is a visible swelling and the pain persists then oral antibiotics may be needed to control the infection after an examination.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor